Indiana, 2004

Flood in Indiana, May 2, 2004

May 2, 2004 · NWS IND · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 2, 3:07 AM EST, 9 hours 1 minute earlier.

Area forecast discussion, May 2, 3:07 AM EST, 9 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
307 AM EST SUN MAY 2 2004

.SHORT TERM...

FORECAST FOCUS IN SHORT TERM IS ON PRECIP AS WELL AS ON FREEZE
CHANCES TONIGHT. MODELS IN DECENT AGREEMENT AND WILL BLEND. EXPECT
MOST OF PRECIP TO BE EAST OF FORECAST AREA /FA/ BY 12Z WITH PERHAPS
SOME LINGERING SPRINKLES AS SFC LOW EXITS TO THE E. AS FAR AS PRECIP
THIS AFTN...BEST INSTABILITY WILL REMAIN W OF FA CLOSER TO UPPER
TROF AND COLDEST TEMPS ALOFT. WITH LITTLE OTHER FORCING THIS
AFTN...CANNOT SEE MUCH PRECIP DEVELOPING. WILL ONLY GO SLGT CHC POPS
THIS AFTN. INSTABILITY REMAINS S AND W OF FA TONIGHT AND BEST
FORCING REMAINS THERE AS UPPER TROF DIGS S OF FA. WILL KEEP SLGT CHC
POPS SWRN FA BUT REMOVE ELSEWHERE. WITH A LITTLE SUN THIS
AFTN...TEMPS SHOULD GET NEAR MOS VALUES.

EXPECT SOME CLOUDS TONIGHT AS UPPER TROF MOVES IN. THIS WILL HELP
KEEP TEMPS FROM BOTTOMING OUT BELOW FREEZING. WINDS WILL NOT GO CALM
WITH SFC HI REMAINING W...SO FROST THREAT ALSO DIMINISHED. WILL PUT
FROST MENTION IN GRIDS ACROSS FAR NRN FA CLOSER TO COLDEST TEMPS.
WENT WITH A BLEND OF MOS TEMPERATURES.

&&

.LONG TERM...
MONDAY THROUGH SATURDAY...

THROUGH MONDAY NIGHT WEATHER WILL BE NIL WITH HIGH PRESSURE IN
CONTROL. FORECAST FOCUS IN THE LONGER TERM CENTERS AROUND CHANCES OF
PRECIP TUESDAY AFTERNOON INTO TUESDAY NIGHT AND AGAIN FRIDAY THROUGH
SATURDAY NIGHT.

00Z ETA AND GFS ARE REASONABLE WITH CHANCES OF SHOWERS TUESDAY
AFTERNOON INTO TUESDAY NIGHT WITH A WEAK FRONT. INSTABILITY AND
MOISTURE ARE LACKING SO WILL REMOVE MENTION OF THUNDER AND KEEP POPS
LOW.

WARMER AIR RETURNS TUESDAY AND WILL GRADUALLY WARMING THROUGH THE
REST OF THE WEEK. WENT CLOSE TO MEX NUMBERS.
&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CS/JEO
Hazardous weather outlook, May 2, 5:13 AM EST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 AM EST SUN MAY 2 2004

INZ021-028>031-035>049-051>057-060>065-067>072-021615-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
505 AM EST SUN MAY 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES MAY DIP TO NEAR FREEZING ACROSS THE NORTHER COUNTIES
TONIGHT.  AS A RESULT, PROTECTED AREAS MAY SEE SOME FROST OR MAY
EXPERIENCE A FREEZE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY.  IT IS TOO SOON
TO TELL IF THERE IS A SEVERE WEATHER THREAT.  HOWEVER, SEVERE WEATHER
IS MOST COMMON THIS TIME OF YEAR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JEO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Jackson

When
May 2, 12:08 PM EST to 6:42 PM EST
Where
Jackson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.906, -86.037 (the zone’s center; the record gives no point)

Heavy rain on the 1st and 2nd caused minor flooding along the East Fork White River at Seymour. The river crested at 12.13 feet just over the 12 foot flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400584.